`a`

Stability and symmetry breaking of solutions of semilinear elliptic equations

Pages: 886 - 894, Issue Special, August 2005

 Abstract        Full Text (126.7K)              

Hwai-Chiuan Wang - Department of Applied Mathematics, Hsuan Chuang University, Hsinchu, Taiwan (email)

Abstract: In this article, we prove that there are three unstable positive solutions of a semilinear elliptic equation in a two bumps domain or in a one hole domain in which one is axially symmetric and the other two are nonaxially symmetric.

Keywords:  semilinear elliptic equation, symmetric breaking, stability, Palais- Smale sequence, index of domain.
Mathematics Subject Classification:  35J20, 35J25, 35J60.

Received: July 2004;      Revised: March 2005;      Published: September 2005.